Research papers and expository papers (10/01/2002)

1. Properties of planar graphs with uniform vertex and face structures, Memoir 99, American Mathematical Society, 1970.

2. 3-valent, 3-polytopes with faces having fewer than 7 edges, Annals N.Y. Academy of Sciences 175 (1970) 285-286.

3. A survey of 3-valent 3-polytopes with two types of faces, Combinatorial Structures and their Applications, R. Guy, (ed.), Gordon and Breach, New York, 1970, pp. 255-256.

4. On the lengths of cycles in planar graphs, in Recent Trends in Graph Theory, M. Capobianco et al (eds., Springer-Verlag, Berlin, 1971, pp. 191-195.

5. (with B.Grünbaum) Pairs of edge-disjoint hamiltonian circuits, Aequ. Math. 13 (1975) 317 (short communication).

6. Polytopes with a constant face vector, in Proceedings of the Fifth British Combinatorial Conference, 1975, C. Nash-Williams and J. Sheehan (eds.), Congressus Numerantium XV, Manitoba, 1976, pp. 443-446.

7. (with B.Grünbaum) Pairs of edge-disjoint hamiltonian cirucits, Aequ. Math. 14 (1976) 191-196.

8. Cycle lengths in polytopal graphs, in Theory and Applications of Graphs, Y. Alavi and D. Lick, (eds.), Lecture Notes in Math. 642, Springer-Verlag, Berlin, 1978, pp. 364-370.

9. Spanning trees in polytopal graphs, Annals N.Y. Academy of Sciences 319 (1979) 361-367.

10. Hamiltonian circuits in polytopal graphs, Annals N.Y. Academy of Sciences 319 (1979) 568-569.

11. Non-hamiltonian fundamental cycle graphs, in the Geometric Vein (The Coxeter Festschrift), C. Davis, B. Grünbaum, and F. Sherk, (eds.), Springer-Verlag, New York, 1981, pp. 583-584.

12. Eberhard's theorem for 4-valent convex 3-polytopes, in Convexity and Related Combinatorial Geometry, D. Kay and M. Breen (eds.), (Volume 76, Lecture Notes in Pure and Applied Mathematics), Marcel Dekker, New York, 1982.

13. The first proof of Euler's Formula, Mitteilungen aus dem Mathem. Seminar Giessen, Volume 165, Part III, 1984, p. 77-82.

14. Tiling convex polygons with equilateral triangles and squares, in Discrete Geometry and Convexity, J. Goodman et al. (eds.), Annal 440, NY Academy of Sciences, 1985, pp. 299-303.

15. Polytopal graphs, in Selected Topics in Graph Theory 3, L. Beineke and R. Wilson (eds.), Academic Press, New York, 1988, pp. 169-188.

16. Milestones in the history of polyhedra, in Shaping Space: A Polyhedral Approach, M. Senechal and G. Fleck, (eds.), Birkhauser Boston, Boston, 1988, p. 80-92.

17. Mathematical theory of elections, in Mathematical Vistas, J. Malkevitch and D. McCarthy (eds.), Annal 607, New York Academy of Sciences, 1990, pp. 89-97.

18. A note on fullerenes, Fullerene Science and Technology, 2 (1994) 423-426.

19. Tilings, in Companion Encyclopedia of the History and Philosophy of the Mathematical Sciences, Chapter 12.8, (Volume II), I. Grattan-Guninness, ed., Routledge, London, 1994, p. 1624-1632.

20. Discrete Mathematics and Public Perceptions of Mathematics, in Discrete Mathematics in the Schools, ed. J. Rosenstein, D. Franzblau, and F. Roberts, American Mathematical Society, Providence, 1997, p. 89-97.

21. Combinatorial and geometrical questions about fullerenes, in Discrete Mathematical Chemistry, eds. P. Hansen, P. Fowler, and M. Zheng, DIMACS Series in Discrete Mathematics and Theoretical Computer Science, Volume 51, American Mathematical Society, Providence, 2000, p. 261-266.

22. Le géomètre et la paire de ciseaux, La Recherche, October, 2001, Number 346, p. 62-63. English Version, Unfolding Polyhedra

23. Gifts from Euler's Polyhedral Formula, Graph Theory Notes, New York Academy of Sciences, XLI (2001) 28-32.

24. Convex isosceles triangle polyhedra, Geombinatorics 10 (2001) 122-132.

25. Pancakes, Graphs, and the Genome of Plants, in Festschrift for Robert Bumcrot, S. Costenoble, D. Knee, M. Weiss, and S. Warner, (eds.), Hofstra University, 2002, p. 154-164. Available on-line.

26. Distance and trees in high school biology and mathematics classrooms, in BioMath in the Schools, M. Cozzens and F. Roberts, (eds.), Volume 76, DIMACS Series in Discrete Mathematics and Theoretical Computer Science, American Mathematical Society, Providence, 2011, pp. 169-182.


Problem 1, in Durham Symposium on the Relations Between Infinite-Dimensional and Finite-Dimensional Convexity, Bull. London Math. Soc. 8 (1976) 28.

Problem 707, Math. Magazine 42 (1969) 158, Solution by Michael Goldberg.

Doctoral Students (Graduate and University Center, (CUNY):

Peter Joffe (1982)
Susan Hom (1990)
Dalyoung Jeong (1993)
Ronald Skurnick (1995)
Christopher Larson (2014)

Return to Joseph Malkevitch's Home Page